MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable, the lens remains implanted.International phone: (b)(6).Device evaluation: the product testing could not be performed as the product was not returned as it remains implanted.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The manufacturing data confirms no process deviations that may lead to lens incorrect sterilization process that may be undetected by our control process.The product was manufactured and released according to the specifications.A search revealed that no other complaints were received from this production order.Sterility review: the sterilization records for this lot were reviewed and no deviations were found that could affect the sterility of the device.The product was processed according to requirements and met the specifications.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had an infection one (1) week after the implantation of aspherical intraocular lens (iol).Per account, the hospital self-checked the aseptic status in the operating room and used all surgical device and tools for bacterial sampling and culture.The hospital used two different model zcb00 lenses for culturing and performed swab.Initial bacteria culture report shows presence of bacteria.The patient is currently undergoing anti-infective treatment in other hospitals.Per follow-up information, the hospital has verbally communicated that after a series of retests, they did not find bacteria and there is no suspicion on iol product.They conducted investigation for positive bacterial test results and identified the results are not associated with johnson & johnson surgical vision products.There is no issue about product sterility and they resumed usage of the iol products.They declined to share further details of the case.Two (2) patients have recovered.No additional information provided.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7544967
Report Number2648035-2018-00776
Device Sequence Number10814252
Product Code HQL
UDI-Device Identifier05050474531666
UDI-Public(01)05050474531666(17)200321
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/21/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72